Post op after TT, I have Graves Disease and very severe TED

My journey with GD began 2 years ago, I'm very ill , my TT op was a success, but my body and mind is still in turmoil, yesterday was hell on earth, I felt so alone and unloved I went to my Doctors for support again, the Dr (not seen her before) was very attentive and really listened to my story, bless her, she told me to go home, .. have a cuppa, and look after no 1, I have a double appointment on Thursday with another Dr I saw last week, I have my thyroid blood tests on Friday as I visit my endo's specialist nurse on the 15th July, I take 2 blood pressure tables, calcium with vitamin D--brittle bones, levo 100', Lansoprazole for acid reflux and gall stones(next op on my list) last week the lovely Dr i talked to zgave me 10 sleeping tablets to get me through to my next appt, with him ... and today I see my eye surgeon, he wants to start operations on my double vision ,popping red eyes and very puffy eyelids, eck! .

I am still very positive. And won't let GD beat me.

My guestion is my blood test, I having my TSH, FT4 and TT3, and I've been told on this site on ask for a full thyroid profile check. My calcium levels are being done, last one was done last Friday, the checks in hospital where a little low. What other blood tests should I be asking for, perhaps another vit d check, last one over a year ago, my liver is iffy so maybe a liver function check, can you think of anymore that would be beneficial to me ?

Thanks for all your past support, you have been a god send,

Lot s of Trish4 xx big hugsxxx

16 Replies

  • Hi Tish4,

    I can't comment on the op, or on the post op struggle to get the thyroid meds right, only to say good luck and hang in there. I'm sure someone who has been through it will be along to provide reassurance and guidance, but if I may, I just wanted to focus on another angle?

    There are a couple of things that pop out of your story to me, and I'm sure someone has prob said this to you before, but this is the thing:

    - you've just had surgery, maybe with nitrous oxide. This can inactivate all the B12 in your body. And you're due to have surgery again - please watch out for nitrous oxide.

    - You are on an acid suppressant Lansoprazole. These drugs are known to interfere with B12 absorption, and are often not appropriately prescribed. I don't know your history but are you sure you have high stomach acid? The problem is often low stomach acid in thyroid patients, and these drugs will make matters worse in this scenario.

    - You have gall stones and are having your gall bladder removed. This is a common problem in people with B12 deficiency, and if you're not deficient already you will become so once your gall bladder is gone. If B12 is stored in the liver (as is widely believed), anyone with a broken enterohepatic circulation will not be able to retrieve it. So anyone who has problems with their stomach, intestines, liver, pancreas or gallbladder will need a continual supply of B12 by injection/oral/sublingual route.

    If you go into the PAS forum here:


    And use the search box for "nitrous oxide" "lansoprazole" "gall bladder" "gall stones" you will see much more information on these things in relation to B12 deficiency.

    So my plea to you is make sure they test B12, folate and ferritin, and get copies of the results.

    B12 deficiency symptom list here:


    I hope this helps and good luck again, I'm sure that once you're on the right level of thyroid meds you will see a vast improvement.

    Hampster x

  • ((( Hugs Trish4)))

    I was going to say B12 but Hampster beat me to it and take a decent dose of Vitamin C to help your body heal.

    What a kind doctor, good advice too to make yourself a nice cuppa look after number 1, I think those of us with dodgy thyroids need to be sure and treat ourselves kindly. We can't expect others to do it unless we do it too.

    Good luck today with the eye doctor,

    Liz :-)

  • Thank you so much I really value your help, I am seeing my GP tomorrow, I will show her this reply xxxx

  • As for my eyes, I was fobbed off with my specialists minion, but she was very helpful, my eyes are still too active todo anything with them, although they have been active for 2 years now, and usually only stay active for about 18 months!,,, I can't win!!!! .... She is going to report back to my specialist next week when he is back from his holidays!.....

  • I'm 6 years yesterday to tt and my eyes are till playing up, I never git any help for them! X apart from. Hypomellose eye drops! X

  • So much for her reporting back to my specialist I never got my next appt through I had to ring up to check it out, b.... Hospitals I'd been forgotten altogether,I made a new appt so now not till end of Aug, then today lo and behold that's been changed to the end of sept..... Grrrrrrrrr

    Ill hopefully have flown the next by then so the useless the BRI ENT so go to H.. Grrrrrrrr

  • I got a letter yesterday saying my appt had been put back until the end of Sept ....I'm am haven't seen anyone since early June and my eyes are very painful...I will have to ring their office on Monday, so more hassle ...probably another brick wall....xx

  • You have had a dreadful time and hope you feel much better very soon.

    It is an ordeal.

  • Guess what I paid a visit to one of my 'GPs' today with my hubby. I mentioned the blood tests I have been recommended to have taken by this site, talk about deaf ears, she just keep butting in and dissing me!!!!! We talked about how up and down I'd been, about your wonderful advice from this site, she didn't want to know!!!! and glory be, I ended up coming home with ANTI-DEPRESSANTS, I am NOT I repeat NOT depressed I am so happy my op is over I am hyper if anything, I think perhaps I am being over medicated with my Actavis Levothyroxine, I am on 100 micrograms after my TT op, but Iam only 4'11'' and 8 stone. xx

  • A DEPRESSINGLY typical GP reaction I'm afraid, in fact I'm depressed on your behalf, you better post me some of those pills... Did you at least manage to get the thyroid blood tests repeated?

    I'm assuming this wasn't the nice GP you saw before? Do you feel up to trying someone else at the surgery? Do you have an Endo? You might want to consider private testing. You can order serum B12, folate and ferritin together from Blue Horizon:

    Or the active B12 test:

    H x

  • I have realised I now have two accounts Tish27 and Tish4, it happened when I couldn't in sign my old account when HU changed......xx

  • Why or Why - when there is not a blood test for depression that they willing prescribe anti'd's when you probably have the need for some T3.

    If you email (she wont be in the office next week) and ask for a copy of the Pulse online article by Dr Toft. There may be a couple of questions which would give you some info.

  • I have realised I now have 2 accounts because when HU changed I couldn't sign in so I created a new account, so I'm Tish4 and Tish27, Oh dear my silly confused brain drrrrrr xx

  • I emailed Louise, thanks so much for your wonderful advise, you are a little gem xxx

  • Thank you again, Shaws, I've had a super day in Skipton, made some new FB friends, maybe Skipton is THE place for me, I've always loved it there, and I met some lovely ladies there today, I treated myself to lunch and tea, a dress, watch and some H&B vit B12 meds, so I'm on my way to better health and happiness, Sod them all that are trying to drag me down, they have lost their fight, I WILL be the winner in all this s... xxx

  • Hmmmm hardly slept all night, had severe leg cramp, I got permanent headaches, dizziness, my hearts thumping, my eyes are painfull, but....I seemed to get though to my hubby last night,,,,.OMG.. Fingers crossed ...maybe he is seeing the light, xxxxx

You may also like...